Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 11, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Mar 28, 2024, 3:51 AM EDT for 5 counties in Florida. It took effect at Mar 28, 2024, 4:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 3:51 AM EDT (07:51 UTC)
- In effect from
- Mar 28, 2024, 4:00 AM EDT
- Expired
- Mar 28, 2024, 10:38 AM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
430 WHUS42 KMLB 280751 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 351 AM EDT Thu Mar 28 2024 FLZ141-154-159-164-347-447-647-747-290800- /O.EXP.KMLB.RP.S.0010.000000T0000Z-240328T0800Z/ /O.NEW.KMLB.BH.S.0011.240328T0800Z-240329T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 351 AM EDT Thu Mar 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A developing southward flowing longshore current, and a Moderate risk of dangerous rip currents are expected. * WHERE...The beaches of Volusia, Brevard, Indian River, Saint Lucie and Martin counties. * WHEN...Through late tonight. * IMPACTS...Freshening north to northwest winds behind a passing cold front will produce a strong southward flowing longshore current today, which can push swimmers into deeper water unexpectedly, making them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Entering the surf is not advised. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
575 WHUS42 KMLB 281438 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 1038 AM EDT Thu Mar 28 2024 FLZ141-154-159-164-347-447-647-747-290800- /O.CAN.KMLB.BH.S.0011.000000T0000Z-240329T0800Z/ /O.NEW.KMLB.RP.S.0011.240328T1438Z-240329T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 1038 AM EDT Thu Mar 28 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...Dangerous rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 27, 9:47 PM EDT, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 27, 9:47 PM EDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
947 PM EDT Wed Mar 27 2024
.DISCUSSION...
Overnight-Thu...Showers and lightning storms earlier across WCFL
weakened as they moved eastward into a less favorable environment,
as well as due to loss of daytime heating. KMLB 88D does show some
light (occasionally moderate) rainfall across the I-4 corridor and
points further southward. It appears to be on a diminishing trend
and what does hold together will push off of the Volusia and north
Brevard coasts later this evening. Additionally, well after midnight
and towards sunrise Thu morning a cold front will approach
accompanied by showers and ISOLD lightning storms. Some of this
activity will be located across or north of I-4 by daybreak. This
precip will continue a trend southward during the morning and early
afternoon while weakening with coverage lessening. A few of these
storms early in the period, should any develop, could be strong
though confidence is low. Primary storm impacts will be downpours,
occasional lightning strikes, gusty winds locally up to 35-45 mph
and, perhaps some small hail.
As the front passes on Thu, winds will quickly veer to NWRLY 15-25
mph sustained with gusts 30 to 35 mph or perhaps a little higher.
Winds will slowly diminish thru mid to late evening. Much drier air
will filter southward behind the front as sky conditions improve
from north to south. Highs will still manage U70s to around 80F
across and north of I-4 with some L80s southward. As skies clear Thu
night, much cooler air will advect southward with 50s most places
and perhaps some L60s for the immediate Treasure Coast and barrier
islands.
&&
.MARINE...Overnight-Thu...Poor conditions across the Gulf Stream
overnight as winds increase to 15-20 kts and seas build to 4-6 ft.
Boaters should also Exercise Caution near inlets at the time of
outgoing tide (aft midnight thru early Thu morning) as wave periods
will be from 12-15 seconds. A cold front will pass across the local
waters early Thu morning and into the afternoon (south of the Cape)
and will be pre-ceded by SCT showers and ISOLD lightning storms,
especially Cape northward. Wind gusts in excess of 35 kts will be
possible. Conditions will once again quickly deteriorate as NWRLY
winds increase (15-22 kts near shore/20-26 kts offshore), with
frequent higher gusts (occasionally to Gale Force offshore). Small
Craft Advisories will go into effect offshore (by 15Z/11AM) and near
shore (by 18Z/2PM).
&&
.FIRE WEATHER...Thu-Sun...Fire sensitive conditions are expected
late week and into the weekend. 20 FT winds are forecast to veer
northwest and increase behind a cold front Thu afternoon at 12-18
mph with gusts to up to 25 mph, then relax Thu overnight into Fri
from the northeast. Minimum RH values are expected to drop into the
M30s to L40s across the interior Thu, then into the L30s to M40s
areawide Fri and into the weekend.
&&
.AVIATION...VCSH and some TEMPO groups this evening for across the I-
4 corridor as light rainfall pushes across the area from the west.
As this activity dissipates, much of the overnight should be precip
free. Though, a cold frontal boundary on Thu will be pre-ceded by
SCT-NMRS showers and ISOLD lightning storms across the I-4 corridor
by daybreak, spreading further south thru the late morning and early
afternoon. Activity will be on a diminishing trend as it ventures
southward. Southerly winds will veer NW behind the boundary and
become windy/gusty for much of the day and into at least early
evening. Sustained winds could approach 15-22 kts with gusts 25-30
kts. Highest winds likely along the coast. Additional TEMPO groups
have been added north of the Treasure Coast for morning/early
afternoon where confidence is highest for precip. MVFR, ISOLD IFR
CIGs surrounding front/precip.
&&
.HYDROLOGY...Increasing N/NW winds behind the passing cold front
into Thu are currently forecast to allow river levels along the St.
Johns River at Astor to rise to Action Stage of 2.0 feet late this
week.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 PM Thursday to 5 AM EDT Friday for
AMZ550-552.
Small Craft Advisory from 2 PM Thursday to 8 PM EDT Friday for
AMZ555.
Small Craft Advisory from 11 AM Thursday to 8 PM EDT Friday for
AMZ570-572-575.
&&
Sedlock/HeilHazardous weather outlook, Mar 27, 8:05 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 805 PM EDT Wed Mar 27 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-281030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 805 PM EDT Wed Mar 27 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible late overnight and early Thursday morning ahead of an approaching cold front, mainly along and north of the I-4 corridor. Any storms that develop will have the potential to produce strong wind gusts up to 40 to 45 mph and small hail as they move east to northeast at 35 to 40 mph. .RIP CURRENT IMPACT... A HIGH risk of life-threatening rip currents and rough surf will continue at all central Florida Atlantic beaches. Entering the surf is not advised. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms that push off of the Volusia coast late overnight and around daybreak Thursday morning will be capable of producing wind gusts near or in excess of 35 knots. .WIND AND SEA IMPACT... Poor boating conditions continue across Gulf Stream overnight for southerly winds of 15 to 20 knots and seas building to 4 to 6 feet. Small craft should Exercise Caution here. Poor boating conditions will also exist overnight and early Thursday morning near inlets during the outgoing tide with swell periods of 13 to 15 seconds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated lightning storms will still be possible through the morning and early afternoon hours on Thursday associated with the next cold frontal passage. A few stronger storms may still be possible, southeast of the I-4 corridor, before this activity shifts offshore with the passing front. Northwest to north winds will increase Thursday through Thursday night over the Atlantic waters and produce hazardous boating conditions, especially in the Gulf Stream through Friday. Seas will build in response and keep conditions poor to hazardous through at least Friday night. Strong and gusty northwest winds behind Thursday's cold front will promote wind speeds 15 to 25 mph with gusts to 30 to 35 mph. Highest winds along the coast. Much drier air will produce low relative humidity values Friday into the weekend and contribute to some sensitive fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:38 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 4 days |
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.